Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

PLEASE HELP!

I had a baby almost 3 months ago I have postpartum depression and very bad anxiety.I'm now taking a medication called Celexa for this which has not kicked in yet. The doctor said these kind of medications take 3 weeks to kick in. After the 2nd night of taking it i woke up i was just laying there and all of a sudden my heart fluttered and i jumped up out of bed woke my husband up screaming the i was burning everywhere. my entire body had a very bad tingling burning sensation started in my head and moved downward to my toes... it went away after about 5 minutes.but I still went to the ER... as I was sitting waiting to be seen by a doctor the tingling burning sensation came back about 3 more times the doctor said i was having a panic attack. he gave a Xanax and it took this feeling away now its been coming and going all week... but everytime i take a xanax i feel ok has any1 ever heard of this?

 
Anonymous

Asked by Anonymous at 9:02 PM on Jan. 25, 2009 in Health

This question is closed.
Answers (9)
  • I disagree with the previous posts. I have had panic attacks since 2003. I was diagnosed with them in 2004 and took zoloft which helped immensely. Frequently when I had a panic attack it would begin with a tingle that spread throughout my body, and then I would feel like I was burning up. When they first started occurring I had no idea what was happening to me! I would just feel trapped like I wanted to run, but had no where to go, and like I was going to die. I also had really bad heart palpitations and felt like I was going to have a heart attack. I started researching heart problems ( although I was only 23 at the time) and that led me to finding symptoms of panic attacks. When I found out what was wrong with me I felt so much better! Anyway-yes I had the burning and tingling! So try not to worry!!! -at least I know how you feel! :)
    jagalum05

    Answer by jagalum05 at 11:07 PM on Jan. 25, 2009

  • No it has never happened to me but the doctor should know what to do...If he gave you a xanax and it worked then you will be fine, just let the medication kick in, the Celexa and I am sure you will be fine you are probably thinking to much of all this that is why you are freaking out just relax and enjoy your knew baby. GL
    Butterfly1108

    Answer by Butterfly1108 at 9:09 PM on Jan. 25, 2009

  • What you described is not a panic attack. The doctor is an idiot. Call your regular doctor and let him know the side effects you are experiencing. I have panic attacks all the time. That is NOT a panic attack. (You may have had a panic attack AFTER the tingling/burning sensation.)
    http://www.drugs.com/sfx/celexa-side-effects.html
    Check out the Physician section under adverse effects. See if any of those fit your description
    SusieD250

    Answer by SusieD250 at 9:15 PM on Jan. 25, 2009

  • I don't know anything about those medications, but what you are describing sounds like a hot flash. I had terrible hot flashes after I had my DD. Your heart beats really fast, you feel like you're on fire, maybe dizzy too, and you start to sweat. After having a baby your hormones go crazy, trying to readjust themselves. I also had night sweats, very bad. If it keeps bothering you ask your doctor to test your hormone levels. Having your hormones off can also cause depression and mood swings.

    MomOfJandM

    Answer by MomOfJandM at 9:16 PM on Jan. 25, 2009

  • Ditto to Susie. That is not a panic attack. Panic attacks are more, chest-gripping, short of breath, feeling like I'm drowning, can't find a way out, I'm going to die..type feelings. I've never heard of a physical burning feeling. Xanax might have made you feel better because, well, that's what Xanax does. It doesn't mean it corrected the problem. You may very well be allergic to your antidepressant. I'd suggest asking your doctor to prescribe something else. Good luck!
    NovemberLove

    Answer by NovemberLove at 9:26 PM on Jan. 25, 2009

  • I would agree with you jagalum05 if she was having panic attacks before the prescription. IF she is having the panic attacks (tingling/burning aside) AFTER having the med, she needs to contact her doctor as she is having a reaction to the meds that needs to be addressed.
    They may ask her to stay on it. They may change it to something else. But it needs to be addressed. I have never heard of that symptom associated with Anxiety or panic. I have panic attacks as well.
    SusieD250

    Answer by SusieD250 at 11:58 PM on Jan. 25, 2009

  • I also have panic attacks that include heart palpatations and "hot flashes", I am also on an anti depressant and the panic attacks were worse in the begining of my anti-depressant. It calmed down after 2-3 weeks (yes it takes that long for a anti depressant to kick in)
    A LIST OF COMMON SIDE EFFECT FROM CELXIA
    nausea;
    dry mouth;
    drowsiness;
    insomnia;
    increased sweating;
    tremor;
    diarrhea and;
    some men will have problems with ejaculation.
    weight loss;
    rash, itching,
    change in taste,
    change in sexual function, or;
    decreased menstrual flow.
    Med109

    Answer by Med109 at 12:09 AM on Jan. 26, 2009

  • List of common panic attack symptoms
    here are the most common symptoms of a panic attack
    Rapid heart beat, pounding heart or palpitations
    Sweating
    Shaking visibly or inside
    Choking sensations or lump in throat (Globus Hystericus)
    Smothering or shortness of breath sensations
    Chest pain or discomfort
    Nausea, bloating, indigestion or abdominal discomfort
    Dizziness or unsteadiness
    Feeling light-headed
    Derealization (feeling unreal or dreamy)
    Depersonalization (feeling outside yourself or like you don't exist)
    Fear of losing control or going crazy
    Paresthesias (numbness or tingling sensations) in face, extremities or body
    Chills or hot flushes
    Skin losing color
    Blushing or skin blotches
    Urgently needing to urinate or defecate
    Med109

    Answer by Med109 at 12:09 AM on Jan. 26, 2009

  • I also encourage people to research their answers, just because you have never heard of it, does not mean it isn't true.
    Med109

    Answer by Med109 at 12:14 AM on Jan. 26, 2009

Next question in Health
bone loss

Next question overall (School-Age Kids (5-8))
girls sleeping at boys houses?

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN